MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2070-120
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily calcified superficial femoral artery (sfa).The 7.0 x 120 mm armada 35 dilatation catheter was prepared for use and no issues were noted.The dilatation catheter was advanced to the target lesion without difficulty and the balloon was inflated.The balloon was inflated 1 time to 7 atmospheres (atm) and a rupture occurred.A portion of the balloon separated and during device removal, without difficulty, the separated segment was noted to be in the sheath and did not remain in the patient anatomy.All parts of the balloon were removed without intervention.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned balloon catheter and the reported balloon rupture and separation were confirmed.The reported difficulty to remove was unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.In this case, the device was prepped prior to use without any leak noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture, material separations, and subsequent noted damages appear to be related to case circumstances of the procedure.In this case, it is likely that balloon outer surface became compromised and/or damaged against the heavily calcified anatomy resulting in the reported rupture during the first inflation.The noted scratch/scratches at the rupture site also suggests interaction causing damage to the outer surface of the balloon material.Manipulation during retraction likely caused a portion of the balloon to tear off and separate in the sheath.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13404977
Report Number2024168-2022-01047
Device Sequence Number19293471
Product Code LIT
UDI-Device Identifier08717648155390
UDI-Public08717648155390
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberB2070-120
Device Catalogue NumberB2070-120
Device Lot Number10907G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown